Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 8, NWS Great Falls, MT

February 3, 2006

NWS Great Falls, MT issued this high wind warning at Feb 3, 2006, 1:35 PM MST. It took effect at Feb 4, 2006, 8:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2006, 1:35 PM MST (20:35 UTC)
In effect from
Feb 4, 2006, 8:00 AM MST
Expired
Feb 4, 2006, 9:20 PM MST
In force
13 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 032035
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
135 PM MST FRI FEB 3 2006

MTZ009-048-041100-
/O.UPG.KTFX.HW.A.0006.060204T1800Z-060205T1200Z/
/O.NEW.KTFX.HW.W.0008.060204T1500Z-060205T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
135 PM MST FRI FEB 3 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE
ROCKY MOUNTAIN FRONT SATURDAY AND WILL CONTINUE THROUGH EARLY
SUNDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH ARE
LIKELY...ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY
DIMINISH ON SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS75 KTFX 041103
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
403 AM MST SAT FEB 4 2006

MTZ009-048-042030-
/O.CON.KTFX.HW.W.0008.060204T1500Z-060205T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
403 AM MST SAT FEB 4 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
5 AM MST SUNDAY. 

STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE
ROCKY MOUNTAIN FRONT THIS MORNING AND WILL CONTINUE THROUGH EARLY
SUNDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH ARE LIKELY...
ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL GRADUALLY DIMINISH ON
SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 042010
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
110 PM MST SAT FEB 4 2006

MTZ009-048-050500-
/O.CON.KTFX.HW.W.0008.000000T0000Z-060205T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
110 PM MST SAT FEB 4 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

STRONG AND GUSTY WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL
CONTINUE THROUGH EARLY SUNDAY MORNING. SUSTAINED WEST WINDS OF 30
TO 45 MPH ARE LIKELY...ALONG WITH GUSTS UP TO 65 MPH. WINDS WILL
GRADUALLY DIMINISH ON SUNDAY AS THE STORM SYSTEM MOVES EAST OF THE
AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 050420
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
920 PM MST SAT FEB 4 2006

MTZ009-048-050530-
/O.CAN.KTFX.HW.W.0008.000000T0000Z-060205T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
920 PM MST SAT FEB 4 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH
WIND WARNING. WEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45
MPH WILL CONTINUE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 3, 10:38 AM MST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 3, 10:38 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1038 AM MST FRI FEB 3 2006

UPDATE AVIATION DISCUSSION

.UPDATE...A BAND OF LIGHT SNOW CAUSED BY SHORTWAVE ENERGY MOVING
OVER CENTRAL MONTANA IS STARTING TO TAPER OFF. THE BAND PRODUCED A
SKIFF OF SNOW AT GREAT FALLS...WITH GREATER AMOUNTS IN THE LITTLE
BELT MOUNTAINS. NUMEROUS SNOW SHOWERS THAT WERE OVER THE
CONTINENTAL DIVIDE EARLIER THIS MORNING HAVE ALSO BEGUN TO TAPER
OFF AS AN UPPER LEVEL RIDGE BEGINS TO BUILD OVER WESTERN MONTANA.
WILL UPDATE ZONES AND GRIDS TO REFLECT LOWER POPS OVER THE WESTERN
MOUNTAINS...SOUTHWEST MONTANA AND THE CENTRAL PLAINS. WILL KEEP
LIKELY POPS IN THE LITTLE BELT MOUNTAINS AS RADAR INDICATES
PRECIPITATION CONTINUING THERE. SKIES WILL BECOME PARTLY CLOUDY
THIS AFTERNOON WITH TEMPERATURES WARMING INTO THE 40S AT MOST
LOCATIONS. MPJ

&&

.PREV DISCUSSION... (ISSUED 505 AM MST FRI FEB 3 2006)

DISCUSSION...
TODAY THROUGH SUNDAY NIGHT...NORTHWEST FLOW OVER AREA WITH SHORT
WAVE MOVING OVER WESTERN MOUNTAINS CAUSING NUMEROUS SNOW SHOWERS.
SHORT WAVE TO MOVE THROUGH CWA TODAY AND TONIGHT CAUSING SLIGHT
CHANCE OF SNOW AND RAIN OVER PLAINS. UPPER LEVEL RIDGE STILL ON
TRACK TO BUILD OVER AREA ON SATURDAY AND MOVES QUICKLY TO THE EAST
BY SATURDAY NIGHT. PRESSURE FALLS OVER SOUTHERN ALBERTA ON SATURDAY
COMBINED WITH SURFACE GRADIENT TO DEVELOP STRONG GUSTY WINDS ALONG
THE ROCKY MOUNTAIN FRONT. WILL CONTINUE WITH THE HIGH WIND WATCH
SATURDAY THROUGH SATURDAY NIGHT. UPPER LEVEL TROUGH MOVES THROUGH
AREA ON SUNDAY WITH INCREASING CHANCE OF PRECIPITATION SUNDAY AND
SUNDAY NIGHT. CAMP

MONDAY THROUGH WEDNESDAY NIGHT...THE TRANSITION FROM THE UPPER LEVEL
TROUGH TO AN UPPER LEVEL RIDGE WILL KEEP THE TFX CWA UNDER A
NORTHWEST FLOW ALOFT MONDAY AND MONDAY NIGHT. HOWEVER...THE FLOW
SHOULD BE DRY ENOUGH THAT THE ONLY THREAT FOR PRECIPITATION WILL
REMAIN OVER THE WESTERN MOUNTAINS. THE UPPER LEVEL RIDGE WILL THEN
SLOWLY BUILD EAST OVER THE PACIFIC NORTHWEST INTO MONTANA FOR
TUESDAY THROUGH WEDNESDAY NIGHT...KEEPING THE AREA DRY WITH ONLY A
FEW CLOUDS. TEMPERATURES WILL SLOWLY WARM UP DURING THIS PERIOD AS
WELL OVER THE PLAINS AS BREEZY WEST WINDS PREVAIL. COOLER AIR
TRAPPED IN THE SOUTHWEST VALLEYS WILL KEEP TEMPERATURES CLOSER TO
NORMAL...WITH TEMPERATURES COOLING TO BELOW ZERO IN SOME HIGHER
VALLEY LOCATIONS OVERNIGHT.  COULSTON

THURSDAY AND FRIDAY...MODELS BEGIN TO DIFFER WITH THE POSITION OF A
RIDGE OF HIGH PRESSURE OVER THE PACIFIC NORTHWEST AND AN ARCTIC LOW
IN CENTRAL CANADA. THE PERIOD WILL REMAIN DRY WITH PARTLY CLOUDY TO
MOSTLY CLEAR SKIES. MODELS DO HAVE A NORTHERLY FLOW ALOFT THROUGH
THE PERIOD COOLING TEMPERATURES SEVERAL DEGREES AND MAYBE SETTING UP
AN ARCTIC COLD FRONT BY THE WEEKEND. FUTURE MODEL RUNS WILL SEE IF
THIS PATTERN SETS UP. SAUCIER

&&

.AVIATION...
UPDATED 1738Z.
SCATTERED TO BROKEN MID LEVEL CLOUDS WILL CONTINUE OVER SOUTHWEST
AND CENTRAL MONTANA THROUGH THE AFTERNOON. OVER NORTH CENTRAL
MONTANA MOSTLY SUNNY SKIES WILL PREVAIL TODAY. CLOUDS WILL THIN OUT
AND RISE SOME THIS EVENING BEFORE THE NEXT DISTURBANCE MOVES THROUGH
THE STATE AFTER MIDNIGHT. BY 06Z SKIES WILL BECOME BROKEN TO
OVERCAST AGAIN WILL MAINLY MOUNTAIN SNOW SHOWERS. VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD EXCEPT IN THE MOUNTAINS WHERE MVFR
CONDITIONS WILL OCCUR AT TIMES IN THE SNOW SHOWERS.  MEIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  26  49  32 /  10   0  10  20
CTB  42  19  44  30 /   0   0  20  20
HLN  44  21  45  27 /  20   0  30  30
BZN  40  17  42  22 /  20   0  30  50
WEY  30   4  31  10 /  50  20  50  60
DLN  37  20  40  24 /  10   0  40  30
HVR  43  23  49  27 /   0   0  10  20
LWT  40  21  48  31 /  10   0  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
FOR MTZ009-MTZ048.

&&

SHORT TERM...MPJ/CAMP
LONG TERM...COULSTON/SAUCIER
AVIATION...MEIER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 3, 5:21 AM MST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
521 AM MST FRI FEB 3 2006

MTZ009-048-041230-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
521 AM MST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH
SATURDAY NIGHT. PLEASE REFER TO GTFNPWTFX FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-041230-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
521 AM MST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 1:55 PM MSTBlowing Snow AdvisoryTFX37 hr
Feb 3, 1:55 PM MSTWinter Storm WarningTFX19 days

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.